MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD Q-SYTE¿ MICROBORE TRI-EXTENSION; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD Q-SYTE¿ MICROBORE TRI-EXTENSION; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385158
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd q-syte¿ microbore tri-extension there were flow issues.There was no report of patient impact.The following information was provided by the initial reporter: qsyte tri extension lumens unable to infuse medications , its found that out of three lumens healthcare worker is unable to infuse medications in two lumens , i am sending the affected sample for the investigation and an unopened sample also.
 
Additional Manufacturer Narrative
Initial reporter address line one: (b)(4).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 09-dec-2022.H6: investigation summary: our quality engineer inspected the 2 samples submitted for evaluation.The reported issues of flow issues - fluid blockage issue was confirmed upon inspection of the samples.Analysis of the samples showed that the top membrane disk of one of the q-syte samples did not have the proper slit opening.Bd determined that the cause of the failure was associated to the manufacturing process.During the manufacturing process the disks of the q-sytes have a slit cut into them via a blade.If the blade is dull, broken, or missing in the manufacturing machinery than the slit will not be properly cut into the disk resulting in flow issues and leakage.The device history records (dhr) review was performed for the lot number material identified in this complaint.According to the documented records, the product was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.H3 other text : see h10.

Brand Name
BD Q-SYTE¿ MICROBORE TRI-EXTENSION
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15929337
Report Number1710034-2022-00755
Device Sequence Number14548884
Product Code FPA
UDI-Device Identifier00382903851584
UDI-Public00382903851584
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Catalogue Number385158
Device Lot Number2033442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown